Home » Frequently asked Questions on Health » Am I facing the side effects of Metformin?

Am I facing the side effects of Metformin?

Q: I am a 26 years old woman who has been diagnosed with polycystic ovary disease (PCOD) after 2 years suffering from pain in lower abdomen and continuous medication. I am taking Metformin for PCOD for the last two months. I felt many side effects like senseless legs and hands, forehead got tight with pain, irregular periods, unwanted hair, weight gain and pimples; but the doctor asked me to continue the medicines. I came to know that Metformin has many side effects and therefore, I consulted a homeopathic doctor and she told me that Metformin have many side effects as it was a high dose given and finally I am on homeopathic treatment. Am I taking the right treatment? Will I be cured completely? Please advise.

A:Your symptoms (weight gain, pimples, irregular periods, unwanted hair etc.) are quite typical of PCOD. You may need some medicine for making your menstrual cycle regular (generally a low dose oral contraceptive) and Metformin (about 500 mg twice daily). In very few patients, headache can occur in the initial period but soon disappears. Very rarely, there can be vitamin B-12 deficiency that can lead to peripheral symptoms involving nerves. In such cases vitamins B-12 supplement such as Methycobal, one tablet daily will resolve the problem. I am not aware of any effective, proven and safe medicine from other systems of medicines such as homoeopathy, Ayurveda, Unani etc. Please keep in mind that failure to treat PCOD may worsen your symptoms and may lead to infertility.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------